, Volume 16, Issue 3, pp 263-270

The NP-Completeness of the bandwidth minimization problem

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

The Problem of minimizing the bandwidth of the nonzero entries of a sparse symmetric matrix by permuting its rows and columns and some related combinatorial problems are shown to be NP-Complete.

Zusammenfassung

Es wird gezeigt, daß das Problem, die minimale Bandbreite der von Null verschiedenen Elemente einer schwach besetzten symmetrischen Matrix durch Umstellung der Reihen und Spalten zu finden, und einige verwandte Probleme der Kombinatorik NP-geschlossene sind.

This work was supported in part by NSF Grant GK-42048 and the U.S. Army Research Office — Durham under Contract DAHC04-69-C0012.